Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 83, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 29, 2004, 3:39 PM CDT for West Carroll Parish, Louisiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2004, 3:39 PM CDT (20:39 UTC)
- Expired
- Apr 29, 2004, 4:25 PM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County West Carroll Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 150 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 1:10 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
389 WUUS54 KJAN 292039 SVRJAN LAC123-292125- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 338 PM CDT THU APR 29 2004 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CARROLL PARISH IN NORTHEAST LOUISIANA * UNTIL 425 PM CDT * AT 338 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 14 MILES WEST OF PIONEER...OR ABOUT 15 MILES NORTH OF RAYVILLE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR PIONEER AT 355 PM CDT BE NEAR FOREST AT 400 PM CDT BE NEAR OAK GROVE AT 405 PM CDT BE NEAR KILBOURNE AT 415 PM CDT A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. WINDS FROM 60 TO 70 MPH ARE LIKELY WITH THIS STORM. HAIL TO THE SIZE OF NICKELS IS LIKELY WITH THIS STORM. LAT...LON 3300 9143 3265 9159 3276 9135 3303 9127 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 9:41 AM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, Apr 29, 9:41 AM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 941 AM CDT THU APR 29 2004 .UPDATE...MOSTLY CLEAR SKIES AND A WARM...MOIST SOUTHERLY FLOW IS ALLOWING FOR TEMPERATURES TO WARM SIGNIFICANTLY ACROSS THE OUTLOOK AREA THIS MORNING AS A MIDDLE LEVEL DISTURBANCE BEGINS TO APPROACH FROM THE WEST. DEW POINTS IN THE SOUTHWESTERN AREAS HAVE BEGUN TO RISE INTO THE LOWER 60S IN THE SOUTHWESTERN AREAS. MARGINAL ATMOSHPERIC SHEAR PROFILES EXIST OVER THE REGION. FOR THIS AFTERNOON...EXPECT THE PASSING SYSTEM TO AID IN THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SHEAR PROFILES MOSTLY SUGGEST A MULTICELL ENVIRONMENT...WHERE A FEW OF THE STRONGER STORMS...ESPECIALLY SOUTH OF HIGHWAY 84 AND WEST OF INTERSTATE 55 COULD BRIEFLY BECOME SEVERE. THE MAIN SEVERE CONCENS IN THOSE AREAS WILL BE FOR WIND GUSTS TO 60 MPH AND HAIL. HAVE UPDATED THE ZONE FORECAST AND THE HAZARDOUS WEATHER OUTLOOK TO REFLECT THIS SCENARIO. && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 18/HENRY
Hazardous weather outlook, Apr 29, 2:37 PM CDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 237 PM CDT THU APR 29 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301919- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 237 PM CDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... A TORNADO WATCH IS IN EFFECT THROUGH 7 PM FOR AREAS WEST OF A LINE THAT STRETCHES FROM GRENADA COUNTY TO CONCORDIA PARISH. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON AND EARLY EVENING. SOME OF THE STRONGER STORMS...WEST OF A LINE THAT STRETCHES FROM GRENADA COUNTY TO CONCORDIA PARISH WILL BE CAPABLE OF BECOMING SEVERE WITH THE MAIN CONCERN BEING TORNADOS...WINDS AND HAIL. A STRONG DISTURBANCE MOVING INTO SOUTHERN ARKANSAS...COUPLED WITH SIGNIFICANT DEEP LAYER SHEAR AND INSTABILITY WILL ALLOW FOR ISOLATED SUPERCELLS TO DEVELOP IN THE AREAS WEST OF THE LINE MENTIONED ABOVE. BY LATE EVENING...THE STRONG TO SEVERE CONVECTIVE ACTIVITY SHOULD DIMINISH CONSIDERABLY AS THE SHEAR WEAKENS AND AS INSTABILITY IS LOST. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... ...DAYS TWO AND THREE...FRIDAY NIGHT THROUGH SUNDAY NIGHT... EXPECT THE THUNDERSTORMS TO REDEVELOP AGAIN ON FRIDAY...MAINLY OVER AREAS SOUTH OF INTERSTATE 20...AS ANOTHER STRONG MIDDLE LEVEL DISTURBANCE MOVES THROUGH THE REGION. THE MAIN CONCERN WITH FRIDAYS STORMS WILL BE FOR WINDS AND HEAVY RAIN THAT COULD RAISE SOME FLOODING CONCERNS. AT THIS TIME...ANTICIPATE ONLY A SMALL CHANCE FOR SEVERE THUNDERSTORM ACTIVITY. ON SATURDAY AFTERNOON...A STRONG COLD FRONT WILL BEGINING TO MOVE THROUGH THE AREA. SEVERE THUNDERSTORM ACTIVITY IS EXPECTED INTO THE LATE EVENING HOURS AS A SQUALL LINE...LOCATED ALONG THE FRONTAL BOUNDARY MOVES THROUGH. THE MAIN CONCERN WITH THE PASSAGE OF THIS SYSTEM WILL BE WINDS AND HAIL. ...DAYS FOUR THROUGH SEVEN...SUNDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED THIS EVENING AND MAY BE SATURDAY AFTERNOON AND EVENING...OTHERWISE NO ACTIVATION IS EXPECTED THROUGH 6 PM THURSDAY MAY 6TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 45 min |
| Apr 29, 3:08 PM CDT | Tornado Warning | JAN | Morehouse | 47 min |
| Apr 29, 3:47 PM CDT | Tornado Warning | JAN | West Carroll | 43 min |
| Apr 29, 4:18 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 47 min |
| Apr 29, 4:39 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 61 min |
| Apr 29, 4:56 PM CDT | Tornado Warning | JAN | Franklin | 39 min |
| Apr 29, 5:10 PM CDT | Tornado Warning | JAN | Madison | 75 min |
| Apr 29, 6:02 PM CDT | Severe Thunderstorm Warning | JAN | Tensas | 78 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.